MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Codes Battery Problem (2885); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that review of logfile data revealed a power disconnect alarm.The controller remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for corrections to sections b5, d1, d4, h4, and h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The manufacturer received product performance data.Manufacturer's analysis subsequently revealed that the battery exhibited multiple power disconnect alarms.The battery remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the battery (b)(6) was not returned for evaluation.No performance allegations were made against the device; therefore, the purpose of this investigation is solely to address the finding identified during analysis of the controller log files.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Analysis of the controller log files revealed that three (3) power disconnect alarms involving (b)(6) were logged on (b)(6) 2025 at 22:05:43, on (b)(6) 2025 at 15:28:32, and on (b)(6) 2025 at 22:24:28.During the power disconnect alarms, a safety alert word (saw) value was recorded indicating that a cell pair depleted below a voltage threshold.When a cell pair depletes below the voltage threshold, the battery will not provide power until the voltage has recovered to a level above the threshold.As a result, the finding was confirmed.Additionally, two (2) low flow alarms were logged on (b)(6) 2024 at 19:27:01 and on (b)(6) 2024 at 09:33:26.This is an additional finding, not related to the reported event.Based on the available information, the devices may have caused or contributed to the findings.Based on the risk documentation, possible causes of the observed low flows may be attributed to multiple factors including but not limited to thrombus at the inflow canula/outflow graft, constriction at the outflow graft, poor vad filling, and/or inappropriate pump rotational speed.Applicable risk documentation and experience with events of similar circumstances were considered; possible root causes of the cell-under-voltage condition, and resulting power disconnect alarms, can be attributed, but not limited, to a welding defect, a faulty internal cell pair, and/or a soldering defect.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key21867965
Report Number3007042319-2025-00793
Device Sequence Number18114949
Product Code DSQ
UDI-Device Identifier00888707005692
UDI-Public(01)00888707005692(17)190930
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2019
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer05/06/2025
06/10/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/15/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6)
Patient Age69 YR
Patient SexMale
Patient Weight72 KG